MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A reporter indicated that following the implant of a vicm5 13.2 -7.0 implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.Concomitant products used intraoperatively include opegan and the msi injector delivery system.Toxic anterior segment syndrome (tass) was diagnosed.Bacteriological examination was performed and culture identification was negative.A treatment of anterior chamber cleaning + lens extraction was performed.On (b)(6) 2024 the lens was exchanged with a same model, length, and different power.Problems resolved.The cause of the event was unknown.Reportedly, there was pigment adhesion to the lens, but this was corrected by replacing the lens.
 
Additional Manufacturer Narrative
A4 - unk a5 - unk a6 - unk h6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).Manufacturer narrative comment; toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.
 
Additional Manufacturer Narrative
H6 device history record (dhr) review; dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.(b)(4).
 
Additional Manufacturer Narrative
Correction data: d4 - primary unique device indentifier (uid)# - reported as: (b)(4) - correct to: (b)(4).Claim# (b)(4).
 
Additional Manufacturer Narrative
Correction data.B5 - reported as: reporter indicated that following the implant of a vicm5 13.2 -7.0 implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.Concomitant products used intraoperatively include opegan and the msi injector delivery system.Toxic anterior segment syndrome (tass) was diagnosed.Bacteriological examination was performed and culture identification was negative.A treatment of anterior chamber cleaning + lens extraction was performed.On (b)(6) 2024 the lens was exchanged with a same model, length, and different power.Problems resolved.The cause of the event was unknown.Reportedly, there was pigment adhesion to the lens, but this was corrected by replacing the lens.- correct to: reporter indicated that following the implant of a vicm5 12.6 -7.0 implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.Concomitant products used intraoperatively include opegan and the msi injector delivery system.Toxic anterior segment syndrome (tass) was diagnosed.Bacteriological examination was performed and culture identification was negative.A treatment of anterior chamber cleaning + lens extraction was performed.On (b)(6) 2024 the lens was exchanged with a same model, length, and different power.Problems resolved.The cause of the event was unknown.Reportedly, there was pigment adhesion to the lens, but this was corrected by replacing the lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Correction data: b2 - reported as ; required interventio to prevent permanent impairment/damage - correct to; other serious or important medical events.D2 - reported as; qcb - correct to: mta.H6 - healt effect - impact cod (f) reported as 4629 - correct to: 4627.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - a reporter indicated that following the implant of a vicm5 12.6 -7.0 implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.Concomitant products used intraoperatively include opegan and the msi injector delivery system.Toxic anterior segment syndrome (tass) was diagnosed.Bacteriological examination was performed, and culture identification was negative.A treatment of anterior chamber cleaning + lens extraction was performed.On (b)(6) 2024 the lens was exchanged with a same model length and different power.It was reported that recovery was observed on day seven post-op.Problems resolved.The cause of the event was unknown.Reportedly, there was pigment adhesion to the lens, but this was corrected by replacing the lens.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20346727
Report Number2023826-2024-04417
Device Sequence Number8055233
Product Code QCB
UDI-Device Identifier00840311311767
UDI-Public(01)00840311311767(11)230123(17)251231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer11/15/2024
12/13/2024
12/13/2024
01/16/2025
09/19/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/19/2024
01/07/2025
01/07/2025
02/18/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.; INJECTOR MODEL#MSI-PF,LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale